Alcohol and Drugs News on the Internet


Comments (0)       

“Spice” caused kidney failure in three young people, and vomiting and back pain in a dozen others in Wyoming, health officials report.

The residents of Casper, Wyoming who sought medical treatment for these illnesses had recently smoked or ingested an herbal product laced with chemicals, which was packaged as “blueberry spice,” according to Reuters. They ranged in age from their late teens to early 20s.

“At this point, we are viewing use of this drug as a potentially life-threatening situation,” State Epidemiologist Tracy Murphy said in a statement.

“Based on our information from the doctors, the three people with kidney failure are in pretty serious shape; they’re very sick,” said Bob Herrington, Director of the Casper-Natrona County Health Department.

Last week, the Drug Enforcement Administration announced it is extending its ban on synthetic drugs such as Spice and “K2,” which mimic the effects of marijuana, for another six months. In March 2011, the DEA temporarily banned five chemicals whose effects mimic marijuana. The DEA said it was outlawing the chemicals to protect public health and safety.

The chemicals are now classified as Schedule I substances, which have “a high potential for abuse, no accepted medical use for treatment in the United States and a lack of accepted safety for use of the drug under medical supervision.”


Read More »

Comments

There are currently no comments, be the first to post one.

Post Comment

Name (required)

Email (required)

Website

CAPTCHA image
Enter the code shown above: